MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SELF CENT HIP 43X28 GRY; HEMI HIP IMPLANT : HIP ACETABULAR POLY/METAL HEMI

DEPUY ORTHOPAEDICS INC US SELF CENT HIP 43X28 GRY; HEMI HIP IMPLANT : HIP ACETABULAR POLY/METAL HEMI
Catalog Number 103543000
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/31/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Hcp is reporting a revision of a duo-head hip-inlay because of fracture.Doi: may 9, 2023.Doe:(b)(6) 2023.Affected side: unknown.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: hcp is reporting a revision of a duo-head hip-inlay because fracture.The device associated with this report was returned to depuy synthes for evaluation.Visual inspection of the returned sample revealed the polyethylene component of self cent hip 43x28 gry, was fractured.However the investigation was not able to determine a potential cause as, this mode of failure is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use) and anatomical considerations.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.Additionally, some markings on the edge of the liners were found, indicating the poly components were making unintended contact with other surface.The overall complaint was confirmed as the observed condition of the self cent hip 43x28 gry would contribute to the alleged device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device 103543000 lot number d22091803, 19 pcs parts were manufactured and no non-conformances/ manufacturing irregularities were identified.1) quantity manufactured: (b)(4).2) date of manufacture: 19-sep-2022.3) any anomalies or deviations identified in dhr: no.4) expiry date: 31-aug-2027.5) ifu reference: ifu-0902-00-701.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : hcp is reporting a revision of a duo-head hip-inlay because fracture.The device associated with this report was returned to depuy synthes for evaluation.Visual inspection of the returned sample revealed the polyethylene component of self cent hip 43x28 gry, was fractured.The fracture surface has high stress low cycle fatigue characteristics and the edge of the poly part of the liner is unnaturally worn down suggesting the neck of the stem was extending beyond its angle, however is not possible to fully determine the cause with the information provided, adding that the time that the implant was in the patient (3 months), it reasonable to confirm that the device endured forces beyond the material load.The investigation was not able to determine a potential cause with the information provided as, this mode of failure might be multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use) and anatomical considerations.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A material evaluation is not needed at the time, based on the type of fracture, the mre performed that was not able to find anything indicative of a device nonconformance during the manufacturing process and that this is an isolated case, no previous reports have been received for the finished device 103543000 lot number d22091803.Additionally, some markings on the edge of the liners were found, indicating the poly components were making unintended contact with other surface.The overall complaint was confirmed as the observed condition of the self cent hip 43x28 gry would contribute to the alleged device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation was performed for the finished device 103543000 lot number d22091803, (b)(4) pcs parts were manufactured and no non-conformances/ manufacturing irregularities were identified.1) quantity manufactured: (b)(4).2) date of manufacture: 19-sep-2022 3) any anomalies or deviations identified in dhr: no 4) expiry date: 31-aug-2027 5) ifu reference: ifu-0902-00-701.

Brand Name
SELF CENT HIP 43X28 GRY
Common Device Name
HEMI HIP IMPLANT : HIP ACETABULAR POLY/METAL HEMI
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17549916
Report Number1818910-2023-16753
Device Sequence Number17858413
Product Code KWY
UDI-Device Identifier10603295003335
UDI-Public10603295003335
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K812672
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number103543000
Device Lot NumberD22091803
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2023
Supplement Date Received by Manufacturer08/17/2023
10/03/2023
10/18/2023
10/27/2023
02/14/2024
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date08/18/2023
10/04/2023
10/20/2023
10/30/2023
02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICUL/EZE BALL 28 +5 BR; CORAIL2 STD SIZE 11; UNK HIP ACETABULAR LINER POLY
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale